Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having painful cracks at the corners of mouth. Tried using anti fungal and hydrocortisone. What is the remedy?

Answered by
Dr.
Dr. Basheer Ahamed

Diabetologist

Practicing since :2006

Answered : 1583 Questions

default
Posted on Wed, 27 Nov 2013 in General Health
Question: cracks in corners of mouth so painful can t open mouth wide.tried anti fungal and hydrocortisone. Helps a while but comes back.forming scarring.
doctor
Answered by Dr. Basheer Ahamed 51 minutes later
Brief Answer: Angular Stomatitis. Detailed Answer: Hello, Welcome to XXXXXXX Thanks for your query. Doctors call this condition as Angular Stomatitis. The most common causes are iron deficiency, vitamin deficiency, oral infections like oral thrush (Fungal). So I would advise my patient to undergo some blood test to rule out iron and vitamin deficiencies. Treatment with iron and multi vitamin supplement for more than a month. Oral infection like oral thrush to be treated with anti fungal. Repeated oral thrush may be due to diabetes. Check for blood sugar levels to rule out diabetes. Hope the answer helps you. Let me know if there is any clarification. Regards.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Basheer Ahamed 16 hours later
just a reply: thank you so much. that confirms my thoughts that my dad needs blood work. He didn 't want to do it ,but now ,when I show him what you said, he might go. thanks again Dr. XXXXX
doctor
Answered by Dr. Basheer Ahamed 7 hours later
Brief Answer: Welcome. Detailed Answer: Hello, You're most welcome. Good luck. Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Stomatitis

doctor1 MD

Hiv risk after protected sex Around 74 days back, I had protected sex with a CSW in budapest. Condom was worn before we begin the act. After the act i had a look at it, I could see my semen collected in the reservoir tip. There was no other...

doctor1 MD

I have had a skin rash all over my back, thighs, shoulders, and scalp since March. About 2 weeks ago I developed terrible, painful canker sores all throughout my mouth and now my lips are swollen and dry and painful. I have been on many...

doctor1 MD

Hello! Our daughter is 30 months old. For the past several months she was getting ill very often after she has had an enteric infection in the summer when she was treated with antibiotics. After that she had colds or flu several times, stomatitis, with a high fever. Recently when again she had a flu as we thought, our doctor advised to make some tests (blood, urine for dysbacteriosis etc.). The results returned with Proteus Vilgaris in her urine, sensitive to cyprofloxacin. Ultrasound for kidneys is fine, blood shows eosinophil - 1, white cells 5, neutrophyle lymphocyte 39, segment 53, ESR - 3. Can this be the reason why she is getting ill so often? If the reason is Proteus Vulgaris should there be any other symptoms apart from the fever? If we use antibiotics again will we supress her immune system even further? Should we repeat the urine test in case it is a mistake as we might have not collected her urine properly? Thank you very much in advance!

doctor1 MD

I had a protected sexual encounter with a prostitute and after 05 months checked for HIV via TRIDOT method which was non-reactive. The act of sex happened almost two and half years ago and no more further testing. !)Do i need to take more HIV...

doctor1 MD

I've been taking Xeloda and Celebrex as a chemotherapy cocktail, and I've experienced stomach cramping and diarrhea and also constipation. Now, hemmorhoids. I'm looking for something to 'calm" the stomatitis that flares up as soon as I eat something--anything--which then triggers a gastric colon reflex. Immodium calms but I'm afraid that will lead to a worse result--constipation (although I've eaten very little in the last two days).

doctor1 MD

Hi, I have tonsillities for the past 6 days and I take medicine now the antibiotic and then after one day I have a lots of stomatitis on my lips and my gums swollen on my wisdom tooth and it is very painful everytime i eat food.What is the remedy for this?Thank you so much,hoping for your immediate response.